Hail, Nacogdoches
- When
- January 21, 4:10 AM CST
- Where
- Nacogdoches County, 0.61 mi ENE of Garrison
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.824, -94.491
Golf Ball Size Hail reported in Garrison.
A strong upper level disturbance translated east across Central Texas during the morning and early afternoon of January 21st, and into East Texas and North Louisiana during the afternoon and overnight hours. Meanwhile, a warm front mixed north into portions of Deep East Texas across the Lower Toledo Bend Country into the southern sections of Northcentral Louisiana during the late morning and…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level disturbance translated east across Central Texas during the morning and early afternoon of January 21st, and into East Texas and North Louisiana during the afternoon and overnight hours. Meanwhile, a warm front mixed north into portions of Deep East Texas across the Lower Toledo Bend Country into the southern sections of Northcentral Louisiana during the late morning and early afternoon hours. North of the front, a very cool air mass was in place, with temperatures generally in the upper 40s and lower 50s. Strong lift and instability aloft ahead of this disturbance resulted in scattered strong to severe thunderstorms affecting portions of Eastern Texas and Northern Louisiana during the early morning hours before daybreak, with several instances of hail reported.
After all lull in the strong thunderstorms during the mid morning hours, additional strong to severe thunderstorms redeveloped during the late morning and early afternoon, near and just north of the warm front over Deep East Texas and the southern sections of Northcentral Louisiana. Some of these storms produced hail over portions of Deep East Texas and Northwest Louisiana, before weakening by early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 20, 11:34 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 PM CST WED JAN 20 2016 .AVIATION... IFR/LIFR CEILINGS POSSIBLE OVERNIGHT AS A FRONTAL BOUNDARY SHIFTS NORTH AND A SURFACE LOW APPROACHES THE REGION FROM CENTRAL TEXAS. SHOWERS AND EMBEDDED THUNDERSTORMS TO INCREASE IN COVERAGE OVERNIGHT INTO THURSDAY. SOUTHERLY WINDS TO BECOME NORTHWEST 10 TO 15 KNOTS WITH HIGHER VALUES ACROSS EAST TEXAS BY 22/00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 43 57 37 46 / 40 70 50 10 MLU 38 57 39 45 / 40 80 60 20 DEQ 35 44 31 44 / 40 70 40 10 TXK 36 46 34 44 / 40 70 50 10 ELD 35 46 35 44 / 40 80 60 20 TYR 46 54 35 46 / 40 50 20 10 GGG 43 56 35 46 / 40 50 40 10 LFK 53 65 38 48 / 40 60 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST WED JAN 20 2016 LAZ005-006-010>014-017>022-TXZ153-166-167-211800- LINCOLN-UNION-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-SAN AUGUSTINE- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WARM FRONT LIFTING BACK NORTHWARD ACROSS THE AREA THURSDAY WILL PROVIDE THE FOCUS FOR STRONG TO A FEW SEVERE THUNDERSTORMS DEVELOPING DURING THE AFTERNOON...AND POSSIBLY INTO THE EVENING...AS WARMER AIR REACHES NORTHWARD TO NEAR THE I-20 CORRIDOR. DAMAGING WINDS AND LARGE HAIL POSSIBLE IN THE STRONGEST STORMS...WITH ISOLATED TORNADOES ALSO A REMOTE POSSIBILITY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY POSSIBLY BE NEEDED EARLY ON THURSDAY. ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>152-165-211800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING EARLY THURSDAY...ENDING WITH THE PASSAGE OF A STRONG COLD FRONT DURING THE DAY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 346 AM CST THU JAN 21 2016 TXZ150-152-153-211015- RUSK TX-NACOGDOCHES TX-SHELBY TX- 346 AM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...NORTHEASTERN NACOGDOCHES AND NORTHWESTERN SHELBY COUNTIES UNTIL 415 AM CST... AT 346 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRAWICK...OR 10 MILES NORTH OF NACOGDOCHES...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NACOGDOCHES...TIMPSON...GARRISON...TRAWICK...APPLEBY AND STOCKMAN. LAT...LON 3165 9471 3182 9477 3197 9444 3170 9431 TIME...MOT...LOC 0946Z 252DEG 36KT 3176 9466 13
The Shreveport radar (KSHV), 93 km away, was scanning. The volume nearest the first event began at 10:10 UTC.
4 hail. Local standard time, as filed.
Golf Ball Size Hail reported in Garrison.
Quarter size hail reported in Timpson.
Dime size hail reported in the Hideaway Community.
Quarter size hail fell at the intersection of North Street and Highway 224 on the north side of Nacogdoches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610031, 610033, 610034, 610036.